Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 238, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 17, 2017, 11:12 AM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2017, 11:12 AM EDT (15:12 UTC)
- Expired
- Jul 17, 2017, 11:31 AM EDT
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 77 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 11:30 AM EDT | TSTM WND DMG | 1 W Greenville, FL | THERE WERE A FEW SPORADIC POWER OUTAGES IN THE AREA DUE TO TREES FROM STRONG WIND AS WELL AS LIGHTNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982
WUUS52 KTAE 171512
SVRTAE
FLC065-079-123-171615-
/O.NEW.KTAE.SV.W.0238.170717T1512Z-170717T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1112 AM EDT MON JUL 17 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Jefferson County in Big Bend of Florida...
Northern Taylor County in Big Bend of Florida...
Madison County in Big Bend of Florida...
* Until 1215 PM EDT
* At 1112 AM EDT, a severe thunderstorm was located near Monticello,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monticello, Madison, Greenville, Dills, Iddo, Moseley Hall, Ebb,
Lamont, Hopewell, Aucilla, Cherry Lake, Hamburg, Pinetta, Eridu,
Nash, Drifton, Lovett, Casa Blanco, Lake Bird and Hanson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3026 8337 3023 8337 3021 8394 3066 8387
3064 8335 3026 8335
TIME...MOT...LOC 1512Z 259DEG 20KT 3048 8381
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
092
WWUS52 KTAE 171531
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1131 AM EDT MON JUL 17 2017
FLC065-079-123-171541-
/O.CAN.KTAE.SV.W.0238.000000T0000Z-170717T1615Z/
Jefferson FL-Taylor FL-Madison FL-
1131 AM EDT MON JUL 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON...NORTHERN
TAYLOR AND MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3026 8337 3023 8337 3021 8394 3066 8387
3064 8335 3026 8335
TIME...MOT...LOC 1530Z 259DEG 20KT 3050 8369
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:32 AM EDT, 40 minutes earlier.
Area forecast discussion, Jul 17, 10:32 AM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1032 AM EDT Mon Jul 17 2017 .UPDATE... A tropical airmass is in place this morning with the 12z KTAE sounding showing a PWAT value over 2 inches. Rain coverage has already been fairly high this morning across the western half of the area as well as the coastal waters. Scattered to numerous showers and thunderstorms will continue across the area through the remainder of the day. With all the cloud cover, high temperatures will be held down across the area as mentioned in the previous discussion. The threat of pulse severe storms is lower than average today given the early morning convection, cloud cover, and less impressive mid-level lapse rates compared to yesterday. && .PREV DISCUSSION [652 AM EDT]... .NEAR TERM [Through Today]... An upper level trough will remain in place across the southeast today and this will help to keep the CWA in a more active pattern. This pattern will also allow for an earlier start to showers and thunderstorms as compared to a typical summer time day. Already have scattered showers and isolated thunderstorms on radar and expect thunderstorms to develop across the remainder of the Florida panhandle this morning with a mid-morning to early afternoon start across southeast Alabama and southwest Georgia. With PW values over 2 inches today (above normal), rainfall will be efficient and could allow for localized flooding in more urbanized areas. Widespread cloud coverage and scattered to numerous showers and thunderstorms will help to limit high temperatures to the mid to upper 80s, except for around 90 degrees in the southeast Florida Big Bend. .SHORT TERM [Tonight Through Wednesday]... Troughing over the east coast will deepen early this week. Southwesterly flow combined with an area of enhanced moisture will allow storms to initiate along the sea breeze. Typical of summer, moderate instability will allow for a few storms to have gusty winds. With plenty of moisture, storms will be efficient rain producers and may lead to localized flooding. PoPs will be slightly higher than normal, in the 40-60% range. Highs will be in the low 90s with lows in the low 70s. .LONG TERM [Wednesday Night Through Monday]... Ridging will build in as the trough moves to the northeast. By Friday an upper level high will be centered over the southeast and convection will be focused along the sea breeze. With less moisture in place, PoPs will be around 30%. Less cloud coverage will allow highs to reach the low to mid 90s. Lows will be in the mid 70s. .AVIATION [Through 12Z Tuesday]... TSRA has already pushed into the ECP area this morning and will continue to spread into DHN and TLH this morning and eventually VLD and DHN late morning into the afternoon. Main change with the 12z TAFs was to move up the TSRA at DHN. Wind gusts to around 30kts are possible with the thunderstorms. .MARINE... Outside of thunderstorms light winds and seas will prevail through the period. .FIRE WEATHER... There are no fire weather concerns over the next few days. .HYDROLOGY... A disturbed pattern will remain in place early this week, causing an increase in chances for showers and thunderstorms through Tuesday. While widespread rainfall accumulations are expected to fall around the 1 to 2 inch range, there is the potential for 3 day totals closer to 4 to 6 inches. At this time, rivers are low enough to not warrant concern for river flooding from this heavy rain, but localized flooding will be possible for the next few days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 73 90 74 91 / 50 20 60 20 50 Panama City 84 76 87 77 88 / 70 30 50 40 40 Dothan 86 72 89 74 91 / 60 20 60 20 40 Albany 86 72 90 74 91 / 60 30 50 20 40 Valdosta 87 72 91 73 91 / 60 30 50 30 50 Cross City 90 73 91 74 90 / 60 20 40 20 40 Apalachicola 86 76 88 77 89 / 90 20 40 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...DVD NEAR TERM...Fieux SHORT TERM...Weston LONG TERM...Weston AVIATION...Fieux MARINE...Weston FIRE WEATHER...Fieux HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 17, 10:43 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1043 AM EDT MON JUL 17 2017
FLZ018-118-171515-
Coastal Jefferson FL-Inland Jefferson FL-
1043 AM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1115 AM
EDT...
At 1043 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 9 miles northwest of
Monticello to 13 miles east of Woodville. Movement was northeast at
20 mph.
Wind gusts near 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Alma, Fincher, Dills, Goose Pasture, Hells Half Acre,
Festus, Lamont, Aucilla, Capps, Lois, Nash, Thomas City, Drifton,
Casa Blanco, Jarrott, Waukeenah, Montivilla, Wacissa and Lloyd.
LAT...LON 3058 8362 3055 8364 3055 8367 3051 8374
3043 8372 3038 8376 3039 8379 3038 8381
3032 8379 3031 8382 3028 8384 3024 8392
3020 8393 3018 8404 3052 8404 3052 8398
3061 8401 3067 8401 3065 8361 3058 8360
TIME...MOT...LOC 1443Z 235DEG 16KT 3063 8399 3029 8399
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:26 AM EDT | Special Marine Warning | TAE | 49 min | |
| Jul 17, 5:15 AM EDT | Special Marine Warning | TAE | 60 min | |
| Jul 17, 9:52 AM EDT | Special Marine Warning | TAE | 53 min | |
| Jul 17, 10:43 AM EDT | Special Weather Statement | TAE | Jefferson | 32 min |
| Jul 17, 11:35 AM EDT | Special Marine Warning | TAE | 55 min | |
| Jul 17, 12:29 PM EDT | Special Marine Warning | TAE | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.